Alert archive / Texas / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 26, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Feb 27, 2017, 4:44 PM CST for Wood County, Texas. It was in force for 31 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 27, 2017, 4:44 PM CST (22:44 UTC)
- Expired
- Feb 27, 2017, 5:15 PM CST
- In force
- 31 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Wood County, TX
The radar
The Shreveport radar (KSHV), 164 km from the middle of the area, began a volume at 22:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 27, 4:53 PM CST | HAIL 1.75 | 5 Nw Quitman, TX | GOLF BALL SIZE REPORTED BY FISHERMAN ON LAKE FORK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 10.7 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 767 J/kg
- Mixed-layer CIN
- -72 J/kg
- Mixed-layer LCL
- 653 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 150 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 4.4
The text
As transmitted.
197
WUUS54 KSHV 272244
SVRSHV
TXC499-272315-
/O.NEW.KSHV.SV.W.0026.170227T2244Z-170227T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Shreveport LA
444 PM CST MON FEB 27 2017
The National Weather Service in Shreveport has issued a
* Severe Thunderstorm Warning for...
Northern Wood County in northeastern Texas...
* Until 515 PM CST
* At 444 PM CST, a severe thunderstorm was located 7 miles east of
Emory, or 16 miles northwest of Mineola, moving northeast at 40
mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Winnsboro, Quitman, Pleasant Grove, Forest Hill, Alba and Yantis.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3296 9561 3296 9531 3286 9524 3273 9564
3294 9566
TIME...MOT...LOC 2244Z 242DEG 36KT 3286 9564
HAIL...1.00IN
WIND...60MPH
$$
191 follow-up statement
512
WWUS54 KSHV 272302
SVSSHV
Severe Weather Statement
National Weather Service Shreveport LA
502 PM CST MON FEB 27 2017
TXC499-272315-
/O.CON.KSHV.SV.W.0026.000000T0000Z-170227T2315Z/
Wood TX-
502 PM CST MON FEB 27 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CST
FOR NORTHERN WOOD COUNTY...
At 502 PM CST, a severe thunderstorm was located near Pleasant Grove,
or 12 miles southwest of Winnsboro, moving east at 30 mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Winnsboro, Pleasant Grove and Yantis.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3295 9558 3296 9531 3286 9524 3280 9552
3293 9562
TIME...MOT...LOC 2302Z 253DEG 28KT 3288 9549
HAIL...1.75IN
WIND...60MPH
$$
13What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 27, 11:28 AM CST, 5 hours 16 minutes earlier.
Area forecast discussion, Feb 27, 11:28 AM CST, 5 hours 16 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 1128 AM CST Mon Feb 27 2017 .AVIATION... Mixed bag of flight categories expected this afternoon, as sct convection will continue to develop and may affect a few sites. MVFR/IFR cigs/vsbys to affect the terminals areawide overnight, with some improvement possible by mid morning Tuesday. Otherwise, sely winds 5-10 kts expected to continue through this afternoon and overnight, before winds pick up out of the s at 8-12 kts after sunrise Tuesday. /12/ && .PREV DISCUSSION... /issued 1120 AM CST Mon Feb 27 2017/ DISCUSSION... Have updated the forecast for the Four State Region this morning to increase the chance of showers and thunderstorms across parts of Northeast Texas into Southwest Arkansas and Southeast Oklahoma. Also near and ahead of a warm front and nearly stationary frontal boundary that extended from South Central Oklahoma through Northeast Texas and North Louisiana, mentioned possibly severe in the wording. With the cloud cover and rain across the area lowered the daytime highs and adjusted the dew points and relative humidity levels. /06/ && .PRELIMINARY POINT TEMPS/POPS... SHV 74 65 82 65 / 60 30 30 30 MLU 73 65 83 67 / 70 30 30 30 DEQ 67 58 76 56 / 50 30 40 60 TXK 70 62 78 60 / 60 30 40 50 ELD 70 62 80 63 / 60 30 40 40 TYR 75 64 80 59 / 60 20 40 50 GGG 75 65 81 62 / 60 20 40 40 LFK 78 66 83 65 / 60 20 30 30 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && 12
Hazardous weather outlook, Feb 27, 5:47 AM CST, 10 hours 57 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 547 AM CST Mon Feb 27 2017 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-281200- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk- Panola-Nacogdoches-Shelby-Angelina-San Augustine- 547 AM CST Mon Feb 27 2017 This Hazardous Weather Outlook is for portions of south central Arkansas...southwest Arkansas...north central Louisiana... northwest Louisiana...southeast Oklahoma...east Texas and northeast Texas. .DAY ONE...Today and Tonight... Showers and thunderstorms can be expected throughout the day. Small hail and gusty winds may be possible with some storms. Although widespread organized severe weather is not expected today, a few storms could produce large hail and damaging wind. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... Periods of showers and thunderstorms will continue through Wednesday. Organized severe thunderstorms may be possible on Tuesday evening into Wednesday morning across the ArkLaTex along a cold front. The greatest threat of severe thunderstorms will be mainly across Southeast Oklahoma, Northeast Texas, and Southern Arkansas with a lesser threat south across lower sections of Northeast and East Texas and North Louisiana. Damaging winds, some marginally severe hail and isolated tornadoes will be possible with some storms. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel, amateur radio operators, and storm spotters will not be needed through tonight. 05
In the hours before
Special weather statement, Feb 27, 4:03 PM CST, 41 minutes before
Special Weather Statement National Weather Service Shreveport LA 403 PM CST MON FEB 27 2017 TXZ124-272245- Wood TX- 403 PM CST MON FEB 27 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN WOOD COUNTY UNTIL 445 PM CST... At 403 PM CST, Doppler radar was tracking a strong thunderstorm near Emory, or 18 miles northwest of Mineola, moving east at 30 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Winnsboro, Quitman, Pleasant Grove, Forest Hill, Alba and Yantis. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3296 9525 3282 9521 3277 9564 3296 9567 TIME...MOT...LOC 2203Z 257DEG 24KT 3286 9571 12
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 27, 1:19 AM CST | Special Weather Statement | SHV | Bowie, Franklin, Titus | 41 min |
| Feb 27, 2:13 AM CST | Special Weather Statement | SHV | Bowie | 47 min |
| Feb 27, 1:10 PM CST | Severe Thunderstorm Warning | SHV | Smith, Wood | 47 min |
| Feb 27, 4:03 PM CST | Special Weather Statement | SHV | Wood | 42 min |
| Feb 27, 5:31 PM CST | Severe Thunderstorm Warning | SHV | Camp, Franklin, Upshur, Wood | 44 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.